# SDR CA190314018

- Difficulty date: January 14, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Cndair CL604
- Engine: Ge CF343B
- System (JASC): 3414 · Airspeed/Mach Indicator
- Part: Adc
- Part number: 8220842621
- Condition: Malfunctioned
- Location: E/E Bay
- Stage of operation: DE
- How discovered: O
- Nature of condition: J, G, H
- Precautionary procedure: B

## Discrepancy

(CAN) OPERATOR REPORTED HAVING TWO UNRELIABLE AIRSPEED EVENTS ON THE SAME AIRCRAFT WITHIN TWO WEEKS, IN DECEMBER 2018 AND JANUARY 2019. THE FIRST EVENT OCCURRED ON DECEMBER 28TH, 2018, EN ROUTE PRIOR TO TOP OF DESCENT AT FL400. THE CREW RECEIVED AN EFIS COMP MON CAS MESSAGE AND IAS FLAG ON BOTH PFDS. THE EFIS COMP MON CHECKLIST WAS COMPLETED AND IT WAS DETERMINED THAT THE #2 AIRSPEED AND ISI WERE IN AGREEMENT. ADC 2 WAS SELECTED. APPROXIMATELY 5 MINUTES LATER, THEY HAD AN ISSUE WITH THE #2 PFD AIRSPEED. THE UNRELIABLE AIRSPEED CHECKLIST WAS COMPLETED DURING THE DESCENT. THE ISI AT THE TIME APPEARED TO BE ACCURATE AND THEN STARTED ACTING ERRATICALLY SHORTLY THEREAFTER. AN EMERGENCY WAS DECLARED WITH ATC AND THE AIRCRAFT LEVELED OFF AT FL300. A DESCENT WAS INITIATED TO FL230, DURING THE DESCENT, ALL ADC INFORMATION FOR BOTH PFDS WAS LOST, WITH THE #1 STAYING IN THAT CONDITION FOR A WHILE AND THE #2 CYCLING BACK TO ABNORMAL SPEED INDICATION. AT APPROXIMATELY 16,000 FEET, ALL SYSTEMS BEGAN TO OPERATE NORMALLY. EN ROUTE WEATHER WAS NON CONVECTIVE. THERE HAD BEEN HEAVY RAIN AT DEPARTURE. THE EVENT OCCURRED APPROXIMATELY TWO HOURS AFTER DEPARTURE TIME. THE FLIGHT HAD BEEN UNEVENTFUL UNTIL THE APPEARANCE OF THE EFIS COMP MON CAS MESSAGE. FOLLOWING THE FLIGHT, SIGNIFICANT WATER WAS FOUND IN THE #1 AND #2 SYSTEMS, AND SOME WATER IN THE #3 SYSTEM. PITOT DRAIN HOLES WERE VISUALLY INSPECTED AND APPEARED TO NOT HAVE ANY NOTICEABLE DEBRIS. PITOT HEAT SYSTEMS WERE CHECKED AND FOUND TO BE OPERATIONAL.   THE SECOND EVENT OCCURRED ON JANUARY 14TH, 2019 AND IS DETAILED IN THE SUPPLEMENTARY TEXT SECTION WHERE FULL REPORT TEXT IS GIVEN. TROUBLESHOOTING CASE INFORMATION IS IN THE ATTACHEMENTS SECTION.
